Aa
A
A
A
Close
ADD / ADHD Community
3.37k Members
Avatar universal

vyvanse worries

hello, i am 29 years old and have struggled with add/adhd and depression (undiagnosed)  my whole life. about a month ago i went to my family doctor because of concerns over a recently developed rapid heart beat (95 at rest). while i was there i brought up my add and depression symptoms. he refered me to a psych. my psych told me that vyvanse would help my add and my depression. he started me on 30mg and had to move me up to 50mg  after 2 weeks because it was wearing off half way through the day and i would get extremely tired. when i first started taking the drug i noticed that i was more clear headed and driven through the day. at the same time i noticed that my appetite had decressed,my throat stayed dry and i was having trouble falling asleep. i know that those three things are common side effects. eventually my ability to easily fall asleep came back, but my appetite has not. the appetite thing is not much of a problem because i always have been some what of an overeater. since starting the drug i have gone from 210 lbs to 192 lbs. this makes me worry a little bit but not much since i wanted to lose weight anyway. another side effect that i have noticed though is that i forget things. i forget words, names, where i put stuff and so on. i thought this medicine was supposed to make stuff like that better? also since i have started taking it my muscles (especially in my back) have started getting sorer and sorer. today my back is extremely sore as are my legs, and my feet and hands are cold, almost even numb. should i be worried? back to my pulse, my family doctor performed alot of test but said that he could not find the reason for it being so rapid. he told me to slowly ween myself off of caffine and eventually stop drinking any. i have reduced my caffine intake to about 24oz. a day, which is a vast improvement. but, my pulse is still 95 at rest. help!
2 Responses
Avatar universal
I am surprised that he gave you vyvanse. My dr. gave me Wellbutrin and it produced none of the side effects you mention except decreased cravings for caffeine and sweets. Our pharmacist said vyvanse is a lot like adderall; he said everyone seems to be using it who would have previously been on adderall. It is very trendy right now. But I do not think it would help with anxiety at all, and I would guess anxiety might be causing your heart rate to be rapid.

The Wellbutrin is a stimulating anti-depressant. This makes it appropriate for adults with both ADD and depression. It has changed my life. Keep working with your doctor and find the right medication. Everyone's brain is different but there are a lot of options to try.

626411 tn?1308704412
It sounds like you're on too high of a dose for one.  The second problem is that it's eating through your system too fast.  I have heard other people talk about a lull in the afternoon from Vyvanse.  I was on it for quite awhile.  If you are having anxiety, it's typically when the stimulant is LEAVING your system when you're ADHD.  

The key to treatment with stimulants is to have something to help you come down after getting a good 12-16 hours of coverage.  Many times with stimulants, Tenex or Clonidine are added to help the come down and help with side effects.  Vyvanse is very similar to Adderal like the other poster said, but it is much smoother; not as much ups and downs throughout the day.  Wellbutrin and strattera are non-stimulant options, but have a much lower success rates.  

If you're having trouble with amphetamine-type stimulants, you should next try a methylphenidate-type stimulant.  Ritalin would be in that class.  I first tried Adderal XR with an Adderal boost in the afternoon, then Vyvanse and now I'm on Daytrana.  It's a ritalin-type patch.  It is very smooth, I don't have the muscle soreness, and it works great for my symptoms.  Of course, everyone is different.  

People though tend to either respond better to amphetamines or methyphenidate.  I've tried Strattera-gave me bad anxiety and didn't help symptoms.  I'm on Wellbutrin XL for depression.  Never really noticed a help in attention, etc.
Have an Answer?
Top Children's Development Answerers
189897 tn?1441130118
San Pedro, CA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Fearing autism, many parents aren't vaccinating their kids. Can doctors reverse this dangerous trend?
Yummy eats that will keep your child healthy and happy
What to expect in your growing baby
Is the PS3 the new Prozac … or causing ADHD in your kid?
Autism expert Dr. Richard Graff weighs in on the vaccine-autism media scandal.
Could your home be a haven for toxins that can cause ADHD?